Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 148, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 29, 2013, 7:42 PM CDT for Andrews County, Gaines County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2013, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 29, 2013, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:46 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 29, 6:46 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 646 PM CDT SAT JUN 29 2013 .DISCUSSION... && .AVIATION... ONGOING STORMS NEAR CNM AND WEST OF HOB SHOULD DIE OUT BY 02Z. STRONG OUTFLOW THAT MOVED THROUGH THE AREA EARLIER TODAY HAS RESULTED IN ERRATIC WIND FIELD. EXPECT AREA WINDS TO SLOWLY COME AROUND TO THE SE OVERNIGHT AND BE EASTERLY TOMORROW AS SURFACE RIDGE BUILDS SOUTH. && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT JUN 29 2013/ DISCUSSION... OUTFLOW BOUNDARY/HABOOB CURRENTLY WEAKENING AND HEADING TOWARD THE PECOS RIVER. A BROKEN LINE OF THUNDERSTORMS CONTINUES TO FORM ALONG THE LEADING EDGE OF THE BOUNDARY IN THE SOUTHERN AND WESTERN PERMIAN BASIN. BOUNDARY SHOULD CONTINUE TO WEAKEN AND MOVE SOUTHWEST THIS EVENING AS IT DECELERATES. WILL GO WITH MAINLY ISOLATED TO SLIGHT CHANCE OF THUNDERSTORMS TONIGHT SOUTH AND WEST OF THE PECOS RIVER IN THE OROGRAPHICALLY FAVORED HIGHER TERRAIN AND WITH THE APPROACH OF THE WEAKENING OUTFLOW BOUNDARY FROM THE NORTHEAST. WILL GO DRY TONIGHT ACROSS THE PERMIAN BASIN AS THE AIR HAS STABILIZED IN THIS AREA AND FURTHER NORTH UPSTREAM ACROSS THE TEXAS PANHANDLE PER LATEST SATELLITE TRENDS. THE ONE EXCEPTION UP NORTH TONIGHT COULD BE LATE WHERE THERE IS A SLIGHT CHANCE OF CONVECTION MOVING INTO THE SOUTHEAST NEW MEXICO PLAINS FROM NORTHERN NEW MEXICO. BEYOND TONIGHT DID NOT MAKE SIGNIFICANT CHANCES TO THE FORECAST. UNSETTLED WEATHER WITH DAILY CHANCES OF CONVECTION LOOKS TO BE IN THE OFFING EACH DAY THROUGH THE END OF NEXT WEEK. AN UNSTABLE NORTH TO NORTHWEST FLOW ALOFT REGIME WILL CONTINUE WITH CYCLONIC FLOW ALOFT OVER THE AREA. PERIODIC EPISODES OF THUNDERSTORMS SHOULD ADVECT IN FROM NEW MEXICO AND THE TEXAS PANHANDLE IN THIS FLOW. TEMPERATURES WILL COOL TO BELOW NORMAL BY MONDAY UNDER THIS FLOW AND CONTINUE THROUGH THE END OF NEXT WEEK. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 29, 2:56 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT SAT JUN 29 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-302000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 256 PM CDT SAT JUN 29 2013 /156 PM MDT SAT JUN 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN A BROAD AREA EXTENDING FROM SOUTHEASTERN NEW MEXICO SOUTH TO THE DAVIS MOUNTAINS AND MARFA PLATEAU...THEN FROM THERE EAST ACROSS THE LOWER TRANS PECOS. LOOK FOR WIND GUSTS TO 50 MPH AND SMALL HAIL FROM THE STRONGEST STORMS. ALSO LOOK FOR LIGHTNING STRIKES IN AND NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE FORECAST TO CONTINUE OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH FRIDAY. THE OVERALL SETUP DOES NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER. HOWEVER... WIND GUSTS OVER 40 MPH AND SMALL HAIL WILL OCCUR WITH THE STRONGEST ACTIVITY. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR MONDAY AND TUESDAY...WITH THE BEST CHANCES EXPECTED FROM SOUTHEASTERN NEW MEXICO SOUTH TO THE DAVIS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 29, 3:47 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 PM CDT SAT JUN 29 2013 TXZ058-059-067-292115- LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS- 347 PM CDT SAT JUN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING CENTRAL REEVES...NORTHWESTERN WARD AND SOUTH CENTRAL LOVING COUNTIES UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF MENTONE AT 347 PM CDT...MOVING SOUTHWEST AT 10 MPH. THE STORM WAS NEAR MENTONE CLOSE TO US 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3137 10374 3161 10392 3175 10353 3159 10342 TIME...MOT...LOC 2047Z 060DEG 8KT 3163 10357
Special weather statement, Jun 29, 5:09 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 PM MDT SAT JUN 29 2013 NMZ028-033-034-292230- SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 409 PM MDT SAT JUN 29 2013 ...STRONG THUNDERSTORMS ACROSS LEA COUNTY THROUGH 530 PM... A STRONG THUNDERSTORM WAS LOCATED SOUTHEAST OF MALJAMAR AT 5 PM AND WAS MOVING SOUTH SOUTHEAST AT 10 MPH. THE STORM IS CROSSING STATE HWY 529. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3254 10338 3245 10374 3286 10374 3282 10353 TIME...MOT...LOC 2206Z 014DEG 4KT 3275 10366
Special weather statement, Jun 29, 5:29 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 PM CDT SAT JUN 29 2013 NMZ028-033-034-292315- SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 429 PM MDT SAT JUN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL LEA AND EAST CENTRAL EDDY COUNTIES UNTIL 515 PM MDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF HALFWAY AT 429 PM MDT...MOVING SOUTH AT 10 MPH. THIS STORM WAS CROSSING S.H. 529. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3246 10328 3241 10374 3276 10378 3292 10349 TIME...MOT...LOC 2229Z 349DEG 10KT 3268 10365
Special weather statement, Jun 29, 7:11 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CDT SAT JUN 29 2013 TXZ045-050-300045- GAINES-ANDREWS- 711 PM CDT SAT JUN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EASTERN ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 745 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES EAST OF FLOREY AT 711 PM CDT...MOVING SOUTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3220 10228 3214 10259 3252 10264 3256 10243 TIME...MOT...LOC 0011Z 347DEG 9KT 3245 10251
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:11 PM CDT | Special Weather Statement | MAF | Andrews | 34 min |
| Jun 29, 10:32 PM CDT | Special Weather Statement | MAF | Midland | 28 min |
| Jun 29, 11:14 PM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Jun 29, 11:45 PM CDT | Special Weather Statement | MAF | Howard, Martin | 30 min |
| Jun 29, 11:58 PM CDT | Special Weather Statement | MAF | Dawson | 32 min |
| Jun 30, 12:20 AM CDT | Special Weather Statement | MAF | Borden | 25 min |
| Jun 30, 1:01 AM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 59 min |
| Jun 30, 1:04 AM CDT | Special Weather Statement | MAF | Glasscock, Midland, Reagan, Upton | 56 min |
| Jun 29, 7:56 PM CDT | Special Weather Statement | MAF | Lea | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.